Alert archive / South Dakota / Wind Advisories in 2017

Wind Advisory 6, NWS Aberdeen, SD

October 7, 201712 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Oct 7, 2017, 3:29 AM CDT for 12 counties in South Dakota. It took effect at Oct 7, 2017, 12:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2017, 3:29 AM CDT (08:29 UTC)
In effect from
Oct 7, 2017, 12:00 PM CDT
Expired
Oct 7, 2017, 3:49 PM CDT
In force
4 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Campbell County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 69 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2017-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2017-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1932 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

262 
WWUS73 KABR 070829
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
329 AM CDT Sat Oct 7 2017

...Strong winds today...

SDZ003>007-009>011-015>018-071630-
/O.NEW.KABR.WI.Y.0006.171007T1700Z-171008T0000Z/
Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-
Dewey-Potter-Faulk-Spink-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, 
Faulkton, and Redfield
329 AM CDT Sat Oct 7 2017 /229 AM MDT Sat Oct 7 2017/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from noon CDT /11 AM MDT/ today to
7 PM CDT /6 PM MDT/ this evening.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Through the afternoon hours.

* IMPACTS...Strong winds, warm and dry conditions will result in 
  rapid fire growth. Caution is urged if you are combining or 
  using other farm equipment. Open burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Connelly
4 follow-up statements
939 
WWUS73 KABR 071030
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
530 AM CDT Sat Oct 7 2017

...Areas of fog east this morning...
...Strong winds today west and central...

MNZ039-046-SDZ008-020>023-071500-
/O.NEW.KABR.FG.Y.0009.171007T1030Z-171007T1500Z/
Traverse-Big Stone-Roberts-Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Sisseton, Watertown,
Milbank, Hayti, and Clear Lake
530 AM CDT Sat Oct 7 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

The National Weather Service in Aberdeen has issued a Dense Fog
Advisory, which is in effect until 10 AM CDT this morning. 

* VISIBILITY...Areas of one quarter mile or less.

* IMPACTS...Allow more time to reach destinations using low beams
  and reducing speeds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

SDZ003>007-009>011-015>018-071830-
/O.CON.KABR.WI.Y.0006.171007T1700Z-171008T0000Z/
Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-
Dewey-Potter-Faulk-Spink-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, 
Faulkton, and Redfield
530 AM CDT Sat Oct 7 2017 /430 AM MDT Sat Oct 7 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Through the afternoon hours.

* IMPACTS...Strong winds, warm and dry conditions will result in 
  rapid fire growth. Caution is urged if you are combining or 
  using other farm equipment. Open burning is not advised. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Parkin
039 
WWUS73 KABR 071429
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
929 AM CDT Sat Oct 7 2017

...Strong winds today west and central South Dakota...

MNZ039-046-SDZ008-020>023-071530-
/O.CAN.KABR.FG.Y.0009.000000T0000Z-171007T1500Z/
Traverse-Big Stone-Roberts-Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Sisseton, Watertown,
Milbank, Hayti, and Clear Lake
929 AM CDT Sat Oct 7 2017

...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Dense
Fog Advisory. 


$$

SDZ003>007-009>011-015>018-072230-
/O.CON.KABR.WI.Y.0006.171007T1700Z-171008T0000Z/
Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-
Dewey-Potter-Faulk-Spink-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, 
Faulkton, and Redfield
929 AM CDT Sat Oct 7 2017 /829 AM MDT Sat Oct 7 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Through the afternoon hours.

* IMPACTS...Strong winds, warm and dry conditions will result in 
  rapid fire growth. Caution is urged if you are combining or 
  using other farm equipment. Open burning is not advised. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
162 
WWUS73 KABR 072003
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
303 PM CDT Sat Oct 7 2017

...Gusty winds for north central South Dakota...

SDZ006-007-011-017-018-072115-
/O.CAN.KABR.WI.Y.0006.000000T0000Z-171008T0000Z/
Brown-Marshall-Day-Faulk-Spink-
Including the cities of Aberdeen, Britton, Webster, Faulkton, 
and Redfield
303 PM CDT Sat Oct 7 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Wind
Advisory.

$$

SDZ003>005-009-010-015-016-080000-
/O.CON.KABR.WI.Y.0006.000000T0000Z-171008T0000Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Isabel, and Gettysburg
303 PM CDT Sat Oct 7 2017 /203 PM MDT Sat Oct 7 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through the afternoon hours.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
906 
WWUS73 KABR 072049
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
349 PM CDT Sat Oct 7 2017


SDZ003>005-009-010-015-016-072200-
/O.CAN.KABR.WI.Y.0006.000000T0000Z-171008T0000Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Isabel, and Gettysburg
349 PM CDT Sat Oct 7 2017 /249 PM MDT Sat Oct 7 2017/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Wind
Advisory.

$$

SD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 7, 12:34 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Oct 7, 12:34 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1234 AM CDT Sat Oct 7 2017

.UPDATE...
Issued at 1231 AM CDT Sat Oct 7 2017

See updated aviation discussion below.

UPDATE Issued at 905 PM CDT Fri Oct 6 2017

Looks like all rainfall will remain away from our region tonight
with the clouds decreasing through the night. Updated forecast.

&&

.SHORT TERM...(This Evening through Saturday Afternoon)
Issued at 208 PM CDT Fri Oct 6 2017

An area of low pressure over the Central Plains is drawing rain
up into southern South Dakota this afternoon. Some of this precip
may squeak up into this CWA, mainly remaining south of I-90 and
southeast of Watertown around the I-29 corridor overnight. Any
rain is expected to be light. As the system clears the region by
early morning, some patchy fog may develop across the east.

Saturday will dry out quickly as westerly winds increase to 20 to 30
mph with gusts as high as 45 mph across far northern SD. The good
mixing will lead to warmer temperatures with highs climbing well
above normal and topping out in the mid to upper 70s. As
temperatures rise, RH will tumble into the lower 20s across central
SD. This will trigger some fire weather concerns due to the dry
fuels in drought stricken areas.

.LONG TERM...(Saturday Evening through Friday)
Issued at 208 PM CDT Fri Oct 6 2017

The period begins with a weak front crossing the region Saturday
night into Sunday morning. While a few models are trying to generate
light pcpn, the atmosphere appears too dry for anything measurable.
Thus will keep Saturday night dry.

An area of low pressure and upper level trough will cross the
central plains Sunday night through Monday. This system could spread
light showers into the southern half of South Dakota. A majority of
this CWA should see dry conditions as a cool and dry high pressure
move in from Canada. Based on the expected position of the surface
high pressure, Tuesday morning could be our first, widespread
freeze with temps in the upper 20s.

Beginning on Tuesday, the upper level flow pattern will become
southwesterly with temperatures climbing back to normal. Models are
showing a potential storm system impacting most of the region,
Saturday through Sunday with rain and wind in South Dakota.
Snow could be possible in northern ND.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1231 AM CDT Sat Oct 7 2017

Other than some IFR/MVFR fog/stratus at ATY and maybe ABR tonight,
mainly VFR conditions are expected through Saturday for all
locations. It will become windy at all locations on Saturday as west
winds increase to 15 to 30 knots in the late morning and continue
through the afternoon. They will decrease early in the evening.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from 11 AM MDT Saturday through Saturday
     afternoon for SDZ268.

MN...None.
&&

UPDATE...Mohr
SHORT TERM...Wise
LONG TERM...SD
AVIATION...Parkin
Hazardous weather outlook, Oct 6, 3:39 AM CDT, 23 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
339 AM CDT Fri Oct 6 2017

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070845-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
339 AM CDT Fri Oct 6 2017 /239 AM MDT Fri Oct 6 2017/

This Hazardous Weather Outlook is for portions of west central
Minnesota, central South Dakota, north central South Dakota, and
northeast South Dakota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The fire danger will reach the high to very high category along
and west of the James river through most of western South Dakota
for Saturday thanks to strong west winds of 40 to 50mph, warm
temperatures and low afternoon humidity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Connelly

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:25 AM CDTRed Flag WarningABR15 hr
Oct 7, 5:30 AM CDTDense Fog AdvisoryABRCodington, Deuel, Grant, Hamlin, Roberts4 hr

Nearby

Wind Advisories in South Dakota, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.